MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY¿ AFOCUS LL¿ DIAGNOSTIC CATHETER; ELECTRODE RECORDING CATHETER

ST. JUDE MEDICAL INQUIRY¿ AFOCUS LL¿ DIAGNOSTIC CATHETER; ELECTRODE RECORDING CATHETER
Model Number IBI-81594
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial tachycardia procedure, the inquiry afocus ii catheter was pushed abnormally and the sheath was stuck causing the ring electrode to separate from the shaft when it the inquiry afocus ii catheter was pulled out.The inquiry afocus ii catheter was replaced and the procedure was completed with no adverse patient consequences.
 
Additional Manufacturer Narrative
One decapolar, spiral loop, inquiry afocusii diagnostic catheter was received for evaluation.The spiral loop and distal shaft had been fractured and detached from the proximal shaft.Additionally, electrode 5 had been cracked, bent, and displaced distally due to the aforementioned damage.The outer diameter of the catheter shaft met specifications.Information received indicates the catheter was ¿pushed abnormally¿.The inquiry afocus ii instructions for use (ifu) states, ¿excessive bending or kinking of the catheter may cause damage to the catheter.¿ the device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the catheter damage and reported event of catheter stuck is consistent with not following the instructions for use.

Brand Name
INQUIRY¿ AFOCUS LL¿ DIAGNOSTIC CATHETER
Common Device Name
ELECTRODE RECORDING CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
2375 morse ave
irvine CA 92614
Manufacturer (Section G)
ST. JUDE MEDICAL
2375 morse ave
irvine CA 92614
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key17319184
Report Number2030404-2023-00048
Device Sequence Number12285974
Product Code DRF
UDI-Device Identifier05414734305006
UDI-Public05414734305006
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010471
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberIBI-81594
Device Catalogue NumberIBI-81594
Device Lot Number8741113
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown